MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-52
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product involved with this complaint to perform failure analysis.The single port medium-large clip applier instrument was analyzed and found to have imprecise motion in the pitch direction during testing on an in-house system.The grip tips moved in the direction commanded but not precisely.The clip test was performed and passed multiple times when the grip tips were able to be positioned correctly.Additionally, visual inspection was performed and the instrument was found to have a frayed snake wrist cable at the distal main tube area.Damage to the joggle constraint at the distal and proximal joggle joints were made during in-house testing in attempt to confirm a cable breakage.The common cause of this failure is attributed to component susceptibility to damage.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the movement of the single port medium-large clip applier instrument differed from the commands of the user.It was difficult to clip at the exact location.Use of the instrument was discontinued, and it was replaced to the backup.The user completed the procedure, and no known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: there was no patient harm/injury.A fragment did not fall inside of the patient¿s anatomy.The issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer.The issue occurred while the surgeon was attempting to manipulate instruments from the surgeon console.The failure was not related to an inability to move the instrument at all.The movements of the surgeon did not scale appropriately to the instrument.The instrument did not move in the intended direction.The timing of instrument movement was appropriate.There was not any shakiness and/or friction experienced/observed.There was not any instrument-to-instrument or system arm-to-arm interference.There were not any external collisions.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis team confirmed initial findings.The medium-large clip applier continued to exhibit imprecise motion.Specifically, during rolling, the distal end rotated at the elbow instead of spinning in place.The joggle tube did not pitch as expected.However, the grip tips appeared to follow the master tool manipulator (mtm) direction.Frayed cables were observed, and there seemed to be extra slack in the wrist cables near the distal end.No broken cables or dislodged crimps were found.Upon removing the instrument housing for internal inspection, it was discovered that the joggle pitch direction cables were detached from the input disk.The cables were no longer connected, allowing the input disk to spin freely.The screw at the clamping pulley was found to be tightened properly and did not appear to be loose.The complaint was confirmed by failure analysis.The probable root cause of cable breakage, whether partial or full, is attributed to damage to the cable through external collisions, during use, or during reprocessing.The probable root cause of dislodged proximal pitch cable and imprecise motion is attributed to component failure.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22333599
Report Number2955842-2025-26506
Device Sequence Number9024136
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(10)S10190315
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-52
Device Catalogue Number430005
Device Lot NumberS10190315 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown